MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G49570
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient with a history of coronary artery disease, peripheral artery disease, and diabetes mellitus, a flexor introducer sheath dilator separated as the physician was removing the dilator from the sheath over a 0.035 inch hi-wire.The patient's anatomy was reportedly calcified within the common femoral artery and at the bifurcation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unavailable.B5: additional information.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 09dec2019.As reported, the procedure performed was a contralateral intervention of the superficial femoral artery via common femoral access.The separated dilator segment was then removed from the sheath using a hi-wire.No devices other than the hi-wire were utilized through the sheath.The procedure was completed with "no issues" with a replacement sheath.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: g5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure involving a patient with a history of coronary artery disease, peripheral artery disease, and diabetes mellitus, a flexor introducer sheath dilator separated as the physician was removing the dilator from the sheath over a 0.035 inch hi-wire.The patient's anatomy was reportedly calcified within the common femoral artery and at the bifurcation.Additional information was received 09dec2019.As reported, the procedure performed was a contralateral intervention of the superficial femoral artery via common femoral access.The separated dilator segment was then removed from the sheath using a hi-wire.No devices other than the hi-wire were utilized through the sheath.The procedure was completed with "no issues" with a replacement sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, dimensional verifications, and a visual inspection of the complaint device was conducted during the investigation.The complaint device was returned for investigation.The sheath and dilator were returned with bio-matter present and the dilator inserted.The dilator hub was detached from the shaft cleanly with no material in the hub.It was noted that the sheath shaft is slightly elongated.The dilator was removed from sheath for the examination.The outer diameter of the dilator measured within specification.The insert molded hub of the dilator experienced pullout of the dilator shaft during manufacture causing a decrease in surface area.No other damage was noted.A supplier investigation was conducted due to the inject molding issue identified in the device failure analysis.The investigation concluded that the failure was caused by an error in the insert molding process.Because this is a known risk associated with the manufacturing process and no devices from the dilator lot failed the minimum load requirement, no action was taken to address the issue.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that additional nonconforming product exists in house or in the field.The product ifu states: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the results of the investigation, cook has concluded that compression of the sheath, due to the calcification in the vessel, as well as the manufacturing error found in the hub caused an increase in the force required to remove the dilator and the hub separated as a result.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9437831
Report Number1820334-2019-03044
Device Sequence Number2934566
Product Code DYB
UDI-Device Identifier00827002495708
UDI-Public(01)00827002495708(17)220926(10)10040380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model NumberG49570
Device Catalogue NumberKCFW-5.0-38-45-RB
Device Lot Number10040380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/09/2019
04/28/2020
08/14/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/16/2019
04/29/2020
08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR